Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 69, NWS Cleveland, OH

October 26, 2019

NWS Cleveland, OH issued this small craft advisory at Oct 26, 2019, 3:47 AM EDT. It took effect at Oct 26, 2019, 4:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2019, 3:47 AM EDT (07:47 UTC)
In effect from
Oct 26, 2019, 4:00 PM EDT
Expired
Oct 27, 2019, 2:00 AM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 2:06 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 26, 2:06 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
206 AM EDT Sat Oct 26 2019

.SYNOPSIS...
A cold front across the local area will continue to move east
tonight. High pressure will move quickly east across the area late
tonight and tomorrow morning.  A warm front will lift north across
the region Saturday as deep low pressure moves north into the
central Great Lakes region.  An occluded front will move east across
the area Saturday night. High pressure will build northeast into the
local area by Sunday night.  Another warm front will follow the high
across the area Monday night as another area of low pressure moves
into the central Great Lakes.

&&

.NEAR TERM /THROUGH TODAY/...
Continued thinning of clouds across northwest Ohio has lead to
cooler temperatures than the previous forecast reflected, so
have adjusted hourly temperatures accordingly and have also
lowered minimum temperatures overnight. Have also slowed down
precipitation tomorrow slightly with PoPs ramping up across the
southern tier between 14-16Z. Previous discussion follows.

A fast moving upper level shortwave trough will swing east across
the local area tonight followed by a building upper level ridge
Saturday morning.  The ridge will shift east as deepening surface
low pressure moves northeast into the central Great Lakes by
Saturday night.  The low will be the remnants of the tropical system
expected to move north out of the Gulf of Mexico.  This system is
expected to deepen as it becomes extratropical and interacts with
the upper level trough diving into the Plains states.  The concern
at this time is how strong the winds will get by Saturday night.
Winds are expected to be pushing 60 knots between 2000 and 3000 feet
above the surface.  There is a good possibility that some of this
wind could be mixed down to the surface if mixing heights can top
out above 2000 feet. Will have to watch out for this scenario over
the next 24 hours. This system will set-up a fairly deep moisture
conveyor belt as well north toward the forecast area.  This will
bring copious amounts of moisture to local area Saturday into
Saturday night.  A look at soil moisture indicates fairly dry
conditions at this time so most areas should be able to handle some
rainfall.  QPF amounts approaching 1.5" is expected for the entire
event.  Can't rule out some locally higher amounts in the moderate
rainfall.  Storm system will move out to the northeast Saturday
night with the precipitation threat beginning to taper off in the
west by Sunday morning.

A weak cold front will continue to slip south across the area this
evening and then will be followed by high pressure by morning.  The
high will settle in some weak cold air advection overnight and then
begin to push some warmer air back north Saturday.  However, with
rain and clouds, temperatures will only climb into the middle 50s.
At this time, it is quite possible we could actually see warmer
temperatures by Saturday night as the real surge of warm air
arrives.  May need to adjust max temperatures Saturday to occur
Saturday night depending on timing of warm air intrusion.  So, not
real confident on highs/lows Saturday/Saturday night.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
A strong upper level storm system will begin to pull away from the
area Sunday morning. The center of the low pressure track will cross
Michigan into southern Ontario on Sunday. Winds will remain elevated
and gusty becoming westerly 20 to 30 mph. Rain showers will be
exiting from west to east Sunday morning with some clearing possible
by the late afternoon over the western areas. Temperatures will
actually be milder Sunday afternoon than Saturday in the lower to
middle 60s.

Weak high pressure will move in Sunday night into Monday morning. A
light southerly flow will return on Monday. A large upper level
trough will build and deepen over the northern and central U.S. by
early next week. The next shortwave will round the base of the
trough and move through the Midwest into the Great Lakes Region
Monday night. A weak cold frontal boundary will drift southeast
across the area on Tuesday with cooler air trying to move into the
region. We still may reach the 60s ahead of the front on Tuesday.
The confidence level of the forecast up to this point is fairly
good.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The confidence level of the forecast for the middle and end of the
week is low with distinct differences in the upper level pattern
solutions and overall track of potential storm system impacting the
eastern half of the U.S. late next week. The ECMWF and Canadian
models continue to be slower and further west with a storm system.
These solutions hold back the upper level energy a little longer the
the GFS runs and the ECMWF is showing a strong low pressure system
than the other models. We are kinda leaning on the the slower
solution of the ECMWF at this time. There is still alot of
uncertainty for the Wednesday night through Friday time frame with
several different outcomes that could occur.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Patchy and sporadic fog is being observed across the area with
KMFD being the only TAF sites observing non-VFR visibilities
for now. Am expecting other TAF sites to drop to MVFR visibility
at some point tonight, with KYNG, KCAK, and KMFD having the
highest likelihood of this occurring before 12Z. MVFR CIGs also
expected to linger at KERI through the early morning hours.

A post-tropical system approaches from the south later this
afternoon. Widespread rain will reach all TAF sites at some
point this afternoon with MVFR conditions and eventually IFR
expected. The heaviest rain is expected at western TAF sites
such as KTOL and KFDY.

Winds are currently light and variable at all TAF sites but will
quickly ramp up this afternoon and through tonight with
sustained southeast winds reaching 15 to 20 knots and gusts up
to 35 knots at some locations. Low level wind shear could also
become an issue after 00Z with some model guidance forecasting
winds as high as 60 knots at 2000 feet. However, due to the
strong winds at the surface and some model uncertainty, opted
not to include it in the TAFs for the time being.

.OUTLOOK...Non-VFR Saturday night into early Sunday. Non-VFR
Wednesday.

&&

.MARINE...
Weak high pressure will be moving over the lake tonight with light
and variable winds and light waves. A strong low pressure system
will develop across the Mid Mississippi River Valley region and move
towards the southern Ontario by Sunday morning. Easterly winds will
increase on Saturday 15 to 20 knots and then becoming southeasterly
20 to 30 knots by Saturday night. Waves will significant increase
Saturday through Sunday. As the low pulls away on Sunday, winds will
become southwesterly to westerly 20 to 30 knots.  A small craft
advisory will likely be needed in the southerly flow ahead of the
front and then continue into Sunday. There is a small window of time
Saturday night where we may need to consider a gale. It will be for
a short period between 06z and 15Z Sunday. We will continue to
monitor this potential. High pressure builds onto the lake from the
south by Monday morning with light winds. Southerly winds 10 to 15
knots return over the lake Monday night into early Tuesday ahead of
a cold front. The weak front will move across Tuesday with a shift
back to the north 10 to 15 knots. There is alot of uncertainty with
the forecast for the middle and end of next week with a potential
stronger storm system to impact the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Kahn/Lombardy
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Saunders
MARINE...Griffin
Hazardous weather outlook, Oct 25, 3:35 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
335 PM EDT Fri Oct 25 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
335 PM EDT Fri Oct 25 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread rainfall of 1 to locally 2 inches is expected Saturday
afternoon into Sunday morning. Ponding of water or minor flooding is
possible, especially where leaf litter may block drainage systems.

There is the possibility that wind gusts could reach 50 mph at times
Saturday night as the remnants of the tropical system over the Gulf
coast states moves north into the central Great Lakes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-261945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
335 PM EDT Fri Oct 25 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:47 AM EDTGale WatchCLE7 hr
Oct 26, 10:43 AM EDTGale WarningCLE31 hr
Oct 26, 4:06 AM EDTWind AdvisoryCLEErie30 hr

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.